Banach Journal of Mathematical Analysis

Stability of a Jensen type functional equation

Soon-Yeong Chung and Young-Su Lee

Full-text: Open access

Abstract

In this paper we consider the general solution of a Jensen type functional equation. Moreover we prove the stability theorem of this equation in the spirit of Hyers, Ulam, Rassias and Gavruta.

Article information

Source
Banach J. Math. Anal., Volume 1, Number 1 (2007), 91-100.

Dates
First available in Project Euclid: 21 April 2009

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1240321559

Digital Object Identifier
doi:10.15352/bjma/1240321559

Mathematical Reviews number (MathSciNet)
MR2350198

Zentralblatt MATH identifier
1130.39025

Subjects
Secondary: 39B82: Stability, separation, extension, and related topics [See also 46A22] 39B52: Equations for functions with more general domains and/or ranges

Keywords
Hyers-Ulam-Rassias stability Jensen functional equation

Citation

Lee, Young-Su; Chung, Soon-Yeong. Stability of a Jensen type functional equation. Banach J. Math. Anal. 1 (2007), no. 1, 91--100. doi:10.15352/bjma/1240321559. https://projecteuclid.org/euclid.bjma/1240321559


Export citation

References

  • G.L. Forti, Hyers–Ulam stability of functional equations in several variables, Aequationes. Math. 50 (1995), 143–190.
  • P. Găvruţa, A generalization of the Hyers–Ulam–Rassias stability of approximately additive mappings, J. Math. Anal. Appl. 184 (1994), 431–436.
  • D.H. Hyers, On the stability of the linear functional equation, Proc. Nat. Acad. Sci. U.S.A 27 (1941), 222–224.
  • D.H. Hyers, G. Isac and Th.M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, Basel, 1998.
  • D.H. Hyers and Th.M. Rassias, Approximate homomorphisms, Aequationes Math. 44 (1992), 125–153.
  • S.-M. Jung, Hyers–Ulam–Rassias stability of Jensen's equation and its application, Proc. Amer. Math. Soc. 126 (1998), 3137–3143.
  • S.-M. Jung, On the Hyers–Ulam stability of the functional equations that have the quadratic property, J. Math. Anal. Appl. 222 (1998), 126–137.
  • S.-M. Jung, On the Hyers–Ulam–Rassias stability of a quadratic functional equation, J. Math. Anal. Appl. 232 (1999), 384–393.
  • Pl. Kannappan, Quadratic functional equation and inner product spaces, Results Math. 27 (1995), 368–372.
  • C.-G. Park and Th.M. Rassias, Hyers–Ulam stability of a generalized Apollonius type quadratic mapping, J. Math. Anal. Appl. 322 (2006), 371–381.
  • C.-G. Park and Th.M. Rassias, On a generalized Trif's mapping in Banach modules over a $C\sp *$-algebra, J. Korean Math. Soc. 43 (2006), 23–356.
  • Th.M. Rassias, On the stability of the linear mapping in Banach spaces, Proc. Amer. Math. Soc. 72 (1978), 297–300.
  • Th.M. Rassias and P. Šemrl, On the behavior of mappings which do not satisfy Hyers–Ulam stability, Proc. Amer. Math. Soc. 114 (1992), 989–993.
  • Th.M. Rassias, On the stability of the quadratic functional equation and its applications, Studia Univ. Babes–Bolyai 43 (1998), 89–124.
  • Th.M. Rassias, On the stability of functional equations and a problem of Ulam, Acta Appl. Math. 62 (2000), 23–130.
  • Th.M. Rassias, On the stability of functional equations in Banach spaces, J. Math. Anal. Appl. 251 (2000), 264–284.
  • Th.M. Rassias, Functional equations and inequalities, Kluwer Academic Publishers, Dordrecht, Boston and London, 2000.
  • Th.M. Rassias, Functional equations, inequalities and applications, Kluwer Academic Publishers, Dordrecht, Boston and London, 2003.
  • T. Trif, Hyers–Ulam–Rassias stability of a Jensen type functional equation, J. Math. Anal. Appl. 250 (2000), 579–588.
  • S.M. Ulam, Problems in Modern Mathematics, Chapter VI, Wiley, New York, 1960.